Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lexomatic

Calling ALL Differin and Retin A/Retin A Micro Users---------------------

Ok, I have been using Differin for about 2 weeks now with success and am very happy with it. However, will the continued use of Differin begin to lose it's effect over time? Will I eventually have to move up to something stronger like maybe Retin A Micro or Retin A? I've heard of people who start off with a low more sensitve dose of Retin A and/or Retin A Micro and have to move up to a higher dose over time.....

Inquiring minds want to know!

Share this post


Link to post
Share on other sites

a Retin truly can't "Lose" it's effects...it's a routine thing used to clear pores and help with skin cells. The only thing you can become immune or resistant to is something that kills bacteria....they like to find ways around it after a while of being terminated...

I've only heard of people going to a stronger Retin because one isn't working well for them...

It would take years for you to potentially know that you're resistant to a Retin...if it's even possible.

Share this post


Link to post
Share on other sites

Actually, retinoids can lose its effect, in theory.

The action of retinoids is due to it interacting with the receptors. Constant interactions can (in theory) lead to the de-sensitisation of the receptor tissues, causing the response to lessen.

I'm not sure how this will apply in practise though. There's no evidence showing the retinoid effects diminishing over time.

Share this post


Link to post
Share on other sites

Ahhhh MUCH thanks to everyone for their responses! :) I was jus curious. I don't want to have to change from Differin if it's going to consistently work for me over the years. :)

Share this post


Link to post
Share on other sites
Actually, retinoids can lose its effect, in theory.

The action of retinoids is due to it interacting with the receptors. Constant interactions can (in theory) lead to the de-sensitisation of the receptor tissues, causing the response to lessen.

I'm not sure how this will apply in practise though. There's no evidence showing the retinoid effects diminishing over time.

Share this post


Link to post
Share on other sites
1)use another retionid that targets other receptors and then go back to that retinoid if that does happen or 2)get a higher concentration of the chemical.

Share this post


Link to post
Share on other sites
1)use another retionid that targets other receptors and then go back to that retinoid if that does happen or 2)get a higher concentration of the chemical.

You can't target other receptors with a different retinoid as they all deliver their anti-acne activities through the same type of receptors.

Retin-A acts a MORE receptors (some which may be irrelevant to acne), therefore not well-tolerated. Newer designed retinoids like adapalene and tazorotene are more selective in this aspect and are generally less irritating.

Receptor sites tend to break-down and replenish naturally, so there should be little worry about de-sensitisation...

Share this post


Link to post
Share on other sites

Turbo....with ANY Retin...you'll get worse skin before better skin. But if you stick with it you'll thank yourself...it makes your skin look excellent.

Differin, Ret A , Ret Micro, and Taz will all make you have a IB....typically anyways...there are ways to get around this....Oral Antibiotics and BP can majorly stop a IB from coming.

Share this post


Link to post
Share on other sites
Turbo....with ANY Retin...you'll get worse skin before better skin. But if you stick with it you'll thank yourself...it makes your skin look excellent.

Differin, Ret A , Ret Micro, and Taz will all make you have a IB....typically anyways...there are ways to get around this....Oral Antibiotics and BP can majorly stop a IB from coming.

Share this post


Link to post
Share on other sites

this might be OT, but as a differin user, i was just wondering if it's ok to use AHA, then wait for 30 mins, and then apply differin?

i'm considering this cos i heard it'd be more effective? would be great to hear your views! thanks! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×